MAUDE Adverse Event Report: Abbott Medical Amplatzer Amulet; Cardiac Plug

Abbott Medical Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-007-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 07/05/2026
Type of Reportable Event Death
Event or Problem Description
It was reported on (b)(6) 2026 a mm amplatzer amulet left atrial appendage occluder was selected for implant using a 12f amplatzer amulet delivery sheath for a left atrial appendage (laa) closure.The patient was taking an oral anticoagulant prior to the procedure.The laa was characterized to be small with a long distance noted from the ostium to the neck with substantial depth.The imaging modalities used were 2d (tee) and 3d multiplanar reconstruction (mpr).The landing zone measurements were 13.2 mm at 0 degrees, 12.4 mm at 45 degrees, 12.2 mm at 90 degrees, and 11.7 mm at 135 degrees.The ostium diameter was 13.2 mm on 2d tee.A considerable height, measured about 12.7 mm, was observed between the landing zone and the pulmonary vein (pv) ridge.During the procedure, the activating clotting time (act) was 170 second and and heparin was administered.The heart rhythm was normal sinus and the left atrial pressure was 12 mmhg.Transseptal puncture was made at the inferior mid location.The wire was positioned in the left upper pulmonary vein.Deployment was performed more gradually than usual, progressing from the ball to triangle configuration given the laa anatomy.Tee confirmed positioning of the device.In the 45-degree view, the disc was observed to be in contact with the pv ridge, however due to the elevated anatomy, the superior margin was not completely reached.The distance between the device and the pulmonary artery was 4mm.Close criteria were satisfied and a tension test was performed for 20 seconds, then observed for movement again as the disc relaxed.No movement was observed.Close criteria were re-evaluated and confirmed.The device was implanted.The patient was discharged home.While at home, the patient was reported to have complaints of malaise and fatigue.The following morning, the patient was found deceased.Postmortem examination confirmed the presence of a pericardial effusion.The physician suspects cardiac failure secondary to cardiac tamponade as the cause of death.However, this was not confirmed.The physician believed the 16 mm amulet (10735251) was related to the pericardial effusion.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2026 a 16 mm amplatzer amulet left atrial appendage occluder was selected for implant using a 12f amplatzer amulet delivery sheath for a left atrial appendage (laa) closure.The patient was taking an oral anticoagulant prior to the procedure.The laa was characterized to be small with a long distance noted from the ostium to the neck with substantial depth.The imaging modalities used were 2d (tee) and 3d multiplanar reconstruction (mpr).The landing zone measurements were 13.2 mm at 0 degrees, 12.4 mm at 45 degrees, 12.2 mm at 90 degrees, and 11.7 mm at 135 degrees.The ostium diameter was 13.2 mm on 2d tee.A considerable height, measured about 12.7 mm, was observed between the landing zone and the pulmonary vein (pv) ridge.During the procedure, the activating clotting time (act) was 170 second and and heparin was administered.The heart rhythm was normal sinus and the left atrial pressure was 12 mmhg.Transseptal puncture was made at the inferior mid location.The wire was positioned in the left upper pulmonary vein.Deployment was performed more gradually than usual, progressing from the ball to triangle configuration given the laa anatomy.Tee confirmed positioning of the device.In the 45-degree view, the disc was observed to be in contact with the pv ridge, however due to the elevated anatomy, the superior margin was not completely reached.The distance between the device and the pulmonary artery was 4mm.Close criteria were satisfied and a tension test was performed for 20 seconds, then observed for movement again as the disc relaxed.No movement was observed.Close criteria were re-evaluated and confirmed.The device was implanted.The patient was discharged home.While at home, the patient was reported to have complaints of malaise and fatigue.The following morning, the patient was found deceased.Postmortem examination confirmed the presence of a pericardial effusion.The physician suspects cardiac failure secondary to cardiac tamponade as the cause of death.However, this was not confirmed.The physician believed the 16 mm amulet (10735251) was related to the pericardial effusion.
 
Additional Manufacturer Narrative
An event of pericardial effusion that led to cardiac tamponade two days post procedure was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Additionally, the imaging was reviewed by an abbott representative: stating "no imaging was provided for review.A 73-year-old male with a history of thromboembolic disease, recurrent cerebral infarctions, and atrial fibrillation underwent implantation of a 16 mm amplatzer amulet device on (b)(6) 2026.Pre-procedural imaging demonstrated a small left atrial appendage (laa) with adequate depth and a narrow landing zone.The device size was reported to be appropriate for the patient's anatomy and consistent with the manufacturer's sizing recommendations.The procedure was reported as uncomplicated, with no difficulties during transseptal puncture, device deployment, positioning, or release.No pericardial effusion or other procedural complications were reported.The patient was discharged following the procedure and died at home the following day.According to the report, the patient complained of malaise and fatigue after returning home.Postmortem examination identified pericardial effusion, and cardiac failure secondary to suspected cardiac tamponade was reported as the presumed cause of death.The operator stated that device oversizing, over-compression, and procedural factors were considered unlikely contributors to the event.The distance between the laa and pulmonary artery was reported as approximately 4 mm, which was considered anatomically sufficient.It was stated that a relationship between the device and the pericardial effusion could not be completely excluded.We are unable to receive more information about the patients comborbidities (ef, heart failure, arrhythmias, coronary artery disease, coronary artery disease, other device therapy), medication (especially anticoagulation management pre/intra/post procedure), additional diagnostic findings (e.G.Pre-hospital discharge ultasounds) and potential autopsy results due to japanese data privacy laws.Based on the available information, the procedure was reported to be uncomplicated, and the implanted device size was consistent with the patient's anatomy and manufacturer recommendations.The patient subsequently developed a pericardial effusion resulting in suspected cardiac tamponade and death.Due to the absence of procedural imaging, detailed postmortem findings, and definitive evidence identifying the source of the pericardial effusion, the nature of the relationship between device performance and tamponade cannot be established.The available information does not identify a device malfunction.Should additional information become available, this assessment may be revised." the device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There were no complaints associated with any other devices from the lot.Based on the information and imaging; the exact cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50087331
Report Number2135147-2026-05193
Device Sequence Number9816367
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)300131(10)10735251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-016
Device Catalogue Number9-ACP2-007-016
Device Lot Number10735251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2026
Supplement Date Received by Manufacturer09/10/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale